Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 99, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 29, 2001, 9:57 PM EDT for Monroe County, Polk County, Tennessee. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2001, 9:57 PM EDT (01:57 UTC)
- Expired
- Jun 29, 2001, 10:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Monroe County, TN, Polk County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 10:10 PM EDT | Hail 0.75 | Ducktown, TN | |
| Jun 29, 10:15 PM EDT | Thunderstorm Wind | Turtletown, TN | Several trees down. |
| Jun 29, 10:30 PM EDT | Thunderstorm Wind | Madisonville, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 2.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 622 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMRX 300157
SVRMRX
TNC123-139-300245-
/NEW.KMRX.SV.W.0180.300157-300245/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
957 PM EDT FRI JUN 29 2001
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN EAST TENNESSEE
POLK COUNTY IN EAST TENNESSEE
* UNTIL 1045 PM EDT
* AT 954 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR TURTLETOWN...OR 6 MILES NORTHEAST OF
DUCKTOWN...MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COKER CREEK AROUND 1015 PM EDT
TELLICO PLAINS AROUND 1035 PM EDT
MOUNT VERNON AROUND 1040 PM EDT
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING...
WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND
BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST.
HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS.
VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING.
FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING.
SEEK A STURDY SHELTER IMMEDIATELY!
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
$$
LAT...4LON 3512 8447 3510 8433 3530 8430 3551 8417
3549 8438 3533 8438What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:57 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 29, 9:57 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 957 PM EDT FRI JUN 29 2001 RADAR SHOWING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVING NORTH FROM GA. INTENSITY SHOULD CONTINUE TO DIMINISH THE REST OF THIS EVENING AS WE LOSE HEATING...BUT WILL KEEP THE LOW CHANCE POPS GOING THE REST OF TONIGHT FOR ALL THE ZONES. TEMPERATURES LOOK GOOD. WILL UPDATE TO TAKE OUT EVENING WORDING...NO OTHERS CHANGES PLANNED. .MR/X... NC...NONE. TN...NONE. VA...NONE. GH
In the hours before
Local storm report, Jun 29, 7:04 PM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
704 PM EDT FRI JUN 29 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM JOHNSON CITY TN WIND DAMAGE
06/29/01 WASHINGTON SEVERAL TREES DOWN IN
JOHNSON CITY REPORTED BY
WASHINGTON COUNTY EOC.
0450 PM NEAR JEAROLDSTOWN TN .75 INCH HAIL
06/29/01 GREENE DIME SIZED HAIL WAS
REPORTED ALONG I-81 IN
EXTREME NORTHEAST GREENE
COUNTY. REPORTED BY LOCAL
CITIZENS.
0510 PM FALL BRANCH TN WIND DAMAGE
06/29/01 WASHINGTON TREE BLOWN DOWN ON A HOUSE
IN FALL BRANCH. REPORTED BY
WASHINGTON COUNTY EOC.
0520 PM BLOOMINGDALE TN .88 INCH HAIL
06/29/01 SULLIVAN NICKLE SIZED HAIL REPORTED
IN BLOOMINGDALE. ALSO
FLOODED ROADS IN THE SAME
TOWN. REPORTED BY SPOTTERS.
0535 PM NEAR KINGSPORT TN .75 INCH HAIL
06/29/01 SULLIVAN DIME SIZED HAIL IN THE
GRAVELLY COMMUNITY ON THE
NORTH SIDE OF KINGSPORT.
REPORTED BY HAM/SPOTTERS
0550 PM DUNGANNON VA WIND DAMAGE
06/29/01 SCOTT SEVERAL TREES DOWN NEAR
DUNGANNON. REPORTED BY LAW
ENFORCEMENT
GRCThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:10 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 50 min |
| Jun 29, 10:16 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 44 min |
| Jun 29, 10:39 PM EDT | Severe Thunderstorm Warning | MRX | McMinn | 51 min |
| Jun 30, 5:14 PM EDT | Flash Flood Warning | MRX | Sevier | 2 hr |
| Jun 30, 6:35 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.